Alert archive / Florida / River Flood Warnings in 2018
River Flood Warning 18, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Aug 2, 2018, 9:57 PM EDT for Jefferson County, Madison County, Taylor County, Florida. It took effect at Aug 4, 2018, 2:00 PM EDT. It was in force for 47 min.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 9:57 PM EDT (01:57 UTC)
- In effect from
- Aug 4, 2018, 2:00 PM EDT
- Expired
- Aug 4, 2018, 2:47 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 49 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Aucilla River at Lamont (US 27) (LAMF1). The gauge peaked at 53.17 ft at Aug 5, 2018, 2:00 AM EDT.
- Action stage
- 51 ft
- Minor stage
- 53 ft
- Moderate stage
- 56 ft
- Major stage
- 62 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
157 WGUS42 KTAE 030157 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 957 PM EDT Thu Aug 2 2018 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Aucilla River at Lamont (US 27) affecting Jefferson...Madison and Taylor Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC065-079-123-040156- /O.NEW.KTAE.FL.W.0018.180804T1800Z-180808T0600Z/ /LAMF1.1.ER.180804T1800Z.180806T0000Z.180807T1800Z.NO/ 957 PM EDT Thu Aug 2 2018 The National Weather Service in Tallahassee has issued a * Flood Warning for the Aucilla River at Lamont (US 27). * From Saturday afternoon, or until the warning is cancelled. * At 9:30 PM Thursday the stage was 51.9 feet. * Minor flooding is forecast. * Flood stage is 53.0 feet. * Forecast: Rise above flood stage by Saturday early afternoon and continue to rise to near 53.4 feet by early Monday morning. The river will fall below flood stage by Tuesday early afternoon. * Impact: At 53.0 feet: Minor lowland flooding begins. && LAT...LON 3047 8369 3031 8377 3009 8396 3013 8404 3032 8388 3047 8378 $$
2 follow-up statements
564 WGUS82 KTAE 040113 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 913 PM EDT Fri Aug 3 2018 ...The Flood Warning continues for the following rivers in Florida... Aucilla River at Lamont (US 27) affecting Jefferson...Madison and Taylor Counties St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC065-079-123-050112- /O.EXT.KTAE.FL.W.0018.180805T0600Z-180808T0300Z/ /LAMF1.1.ER.180805T0600Z.180806T0000Z.180807T1500Z.NO/ 913 PM EDT Fri Aug 3 2018 The Flood Warning continues for the Aucilla River at Lamont (US 27). * From late Saturday night, or until the warning is cancelled. * At 8:30 PM Friday the stage was 52.3 feet. * Minor flooding is forecast. * Flood stage is 53.0 feet. * Forecast: Rise above flood stage by early Sunday morning and continue to rise to near 53.2 feet by Monday morning. The river will fall below flood stage by late Tuesday morning. * Impact: At 53.0 feet: Minor lowland flooding begins. && LAT...LON 3047 8369 3031 8377 3009 8396 3013 8404 3032 8388 3047 8378 $$ FLC129-050112- /O.EXT.KTAE.FL.W.0017.000000T0000Z-000000T0000Z/ /NEPF1.1.ER.180802T1840Z.180804T0600Z.000000T0000Z.NO/ 913 PM EDT Fri Aug 3 2018 ...Flood Warning extended until further notice...The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * Until further notice. * At 8:00 PM Friday the stage was 8.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: The river will continue rising to near 8.7 feet by after midnight tomorrow. Additional rises may be possible thereafter. * Impact: At 9.0 feet: Natural Bridge Road will flood. && LAT...LON 3027 8413 3024 8413 3013 8419 3014 8423 3024 8417 3027 8417 $$
643 WGUS82 KTAE 041847 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 247 PM EDT Sat Aug 4 2018 ...The Flood Warning is cancelled for the following rivers in Florida... Aucilla River at Lamont (US 27) affecting Jefferson...Madison and Taylor Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC065-079-123-041917- /O.CAN.KTAE.FL.W.0018.000000T0000Z-180808T0300Z/ /LAMF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 247 PM EDT Sat Aug 4 2018 The Flood Warning is cancelled for the Aucilla River at Lamont (US 27). * At 2:30 PM Saturday the stage was 52.4 feet. * Flood stage is 53.0 feet. * Forecast: The river will crest below flood stage at 52.9 feet tomorrow morning. * Impact: At 53.0 feet: Minor lowland flooding begins. && LAT...LON 3047 8369 3031 8377 3009 8396 3013 8404 3032 8388 3047 8378 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 2, 8:57 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 2, 8:57 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Tallahassee FL
857 PM EDT Thu Aug 2 2018
.UPDATE...
Much less convection noted on local radars this evening compared
to previous nights. This is an indication that the upper trough
is beginning to lift out allowing upper ridging to build in from
the east. We do however expect some convective development
overnight, especially over the coastal waters and Florida zones.
Adjusted PoPs downward just a bit.
&&
.PREV DISCUSSION [747 PM EDT]...
.NEAR TERM [Through Tonight]...
The coverage and intensity of rain will continue to gradually
decrease over the next several hours, with very little rain expected
(away from the immediate coast) overnight. While it's possible that
another 1-2" could fall along the Panhandle coast by tomorrow
morning, there should be enough of a lull in the rain that
widespread flooding would not be expected. However, it's certainly
possible that a few flood related impacts may be felt tomorrow
morning, though not likely to exceed what's already occurred. Thus
the Flash Flood watch has been cancelled for the entire region.
.SHORT TERM [Friday Through Saturday Night]...
The mean flow will become more southwesterly on Friday as the mid
and upper level trough over the Mississippi Valley begins moving to
the west in response to a deep layer ridge building in from the
east. As a result, Precipitable Water values will begin to fall, but
still remain around 2.0 inches. The threat for heavy rainfall will
continue, in particular the area west of the Big Bend and south
of the Interstate 10 corridor, but the setup is less favorable
for the rainfall amounts observed over the past couple of days.
Cloud cover will maintain temperatures below seasonal norms.
The deep layer ridge will continue building into the region Friday
night into Saturday. In addition to the sea breeze augmenting the
diurnal convection within a low to mid level southeasterly flow
regime, a shortwave impulse moving northwest into the area around
the periphery of the ridge will also play a role. Kept PoPs 30-50
pct from southeast to northwest, but these may need fine tuning
dependent on the aforementioned shortwave passage. Temperatures
will return to more seasonable levels.
.LONG TERM [Sunday Through Thursday]...
The deep layer ridge is modeled to move nearly overhead Sunday
through Tuesday with a weak flow aloft. As a result, there will be
greater subsidence through the column, and Precipitable Water values
will also fall below climatology, around 1.5 inches. This will limit
diurnal convection coverage all three days, with model mass fields
favoring the area around and to the west of the Apalachicola and
Chattahoochee Rivers, albeit PoPs generally at or below 30 pct.
Both the deterministic and ensemble guidance indicate the deep layer
flow becoming more west to southwest from Wednesday into Thursday as
a trough moves from the middle Mississippi Valley into the Tennessee
Valley. This pattern will favor Precipitable Water values returning
to normal around 1.8 to 1.9 inches. Greater synoptic scale dynamics
are expected to remain north and west of the area, which will favor
diurnally driven convection. As a result, PoPs were capped at 50 pct.
Temperatures during the Sunday through Thursday time frame are
expected to be near normal.
.AVIATION [Through 00Z Saturday]...
Main aviation concerns through overnight will be possible
IFR/LIFR conditions due to fog and low stratus. Another round of
showers and thunderstorms will develop on Friday but coverage
should be much less extensive.
.MARINE...
Southerly winds through Friday becoming east and southeast Friday
night into the weekend, generally around 10 knots. Seas 1-3 feet.
Widespread showers and thunderstorms through Friday with coverage
decreasing through the weekend. Note that Winds and seas will be
higher near thunderstorms.
.FIRE WEATHER...
Hazardous fire weather conditions are not expected through the
weekend.
.HYDROLOGY...
A trough to the west over the Mississippi Valley and a ridge to the
east over the subtropical Atlantic will maintain a deep southerly
flow across the area into Friday, with Precipitable Water values up
to 2.3 inches, around 2-3 Standard Deviations above normal. This
pattern has led to heavy rainfall across the area, particularly
from the Florida Big Bend and Apalachicola River west, where 48
hour rainfall totals have ranged from 4 to 8 inches as of late
Thursday morning. Additional rainfall amounts of 1 to 3 inches are
forecast through Friday, which atop the saturated ground, will
increase the potential for riverine flooding.
The St Marks River near Newport and the Aucilla River at Lamont may
both experience minor flooding on Friday. The Apalachicola
River near Blountstown is expected to reach action stage on Friday.
Ultimately, the outcomes for these rivers will be determined by
future rainfall coverage and amounts. For now, a flood warning is in
effect for the Sopchoppy River near Sopchoppy, where minor flooding
is forecast to begin this evening.
The threat for locally heavy rainfall will continue, in particular,
the area west of the Jefferson County and south of the Interstate 10
corridor, but the setup will be less favorable for the heavy
rainfall amounts observed over the past couple of days. With this
lower potential for heavy rainfall, the flash flood watch
has been cancelled.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 87 74 91 74 / 50 70 20 30 10
Panama City 74 85 74 89 75 / 50 70 20 50 20
Dothan 70 83 71 89 73 / 20 60 20 50 20
Albany 70 85 72 90 74 / 40 60 20 40 20
Valdosta 71 88 73 91 72 / 40 60 30 30 10
Cross City 73 90 74 92 74 / 40 50 30 20 10
Apalachicola 75 86 76 89 77 / 50 60 30 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT /4 AM CDT/ Friday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Barry
NEAR TERM...Harrigan
SHORT TERM...Franck
LONG TERM...Franck
AVIATION...Barry
MARINE...Franck
FIRE WEATHER...Barry
HYDROLOGY...FranckThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:01 AM EDT | Special Marine Warning | TAE | 59 min | |
| Aug 3, 7:21 AM EDT | Special Marine Warning | TAE | 84 min |
Nearby
River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.